Format

Send to

Choose Destination
J Stroke Cerebrovasc Dis. 2016 May;25(5):e69-e70. doi: 10.1016/j.jstrokecerebrovasdis.2015.12.004. Epub 2016 Jan 21.

Catastrophic Intracranial Hemorrhages after IV tPA in a Patient with Insidious Onset of Fever and Back Pain.

Author information

1
Department of Neurology, Cushing Neuroscience Institute, North Shore University Hospital, Northwell Health, Manhasset, New York.
2
Department of Neurology, Cushing Neuroscience Institute, North Shore University Hospital, Northwell Health, Manhasset, New York. Electronic address: rlibman@nshs.edu.

Abstract

Infective endocarditis is associated with unstable infective vegetations, which have a propensity to embolize and cause embolic events, such as stroke. Many cases present with an embolic event as the first sign of infective endocarditis. We present a patient who had a history of recent and persistent fever, an acute ischemic stroke treated with intravenous tissue plasminogen activator (IV tPA), and severe, multifocal intracerebral hemorrhage as a complication of tPA treatment. Suspected infective endocarditis in a stroke patient should most likely be considered a contraindication to IV tPA.

KEYWORDS:

Stroke; endocarditis; infectious disease; septic emboli; tPA

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center